MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP135RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unspecified procedure with an artoura breast tissue expander 500cc and experienced deflation (side unknown).As a result, the patient underwent removal on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 4/6/2019, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device or on the shell surface.Upon visual examination it was found a rupture on a suture tab of the tissue expander.Microscopic examination was performed.No evidence of instrument damage was observed.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8453257
Report Number1645337-2019-09695
Device Sequence Number3026526
Product Code LCJ
UDI-Device Identifier00081317024323
UDI-Public00081317024323
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2022
Device Catalogue NumberSMXP135RH
Device Lot Number7615734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/06/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date05/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;